Texas, 2003

Tornadoes and Flash Flooding in Texas, June 4, 2003

June 4, 2003 · NWS LUB · 35 events in 12 counties and zones

15 thunderstorm wind, 13 hail, 5 flash flood, 2 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$285,000
Crop damage
$3.6 million
Events
35

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 3, 2:34 PM CST, 9 hours 27 minutes earlier.

Area forecast discussion, Jun 3, 2:34 PM CST, 9 hours 27 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
334 PM CDT TUE JUN 03 2003

DAY ONE...
SLIGHT STRENGTHENING OF NORTHWESTERLY FLOW ALOFT PROGGED BY MORNING
SHORT RANGE MODELS SUPPORTED BY LATEST UA DATA AND WV IMAGERY. IN
FACT...WEAK MID-LEVEL WAVE WAS NOTED IN WV IMAGERY OVER NRN NM THIS
MORNING. HOWEVER...RUC APPEARS TO BE THE ONLY MODEL THAT HAS HANDLED
THE EVOLUTION OF LOW-LEVEL WX FEATURES REASONABLY WELL. AS OF
MID-AFTERNOON...AN INVERTED SURFACE TROUGH WAS ORIENTED ACROSS
EASTERN NM WITH PERHAPS A MESO-LOW SITUATED BETWEEN TCC AND CVS. A
SWD MOVING COLD FRONT STRETCHED FROM THE ERN NM MESO-LOW ACROSS THE
EXTREME SRN TX PANHANDLE...FROM NEAR HEREFORD TO SOUTH OF CDS.
MEANWHILE...A WARM FRONT NEARLY BI-SECTS THE LBB CWFA FROM WEST TO
EAST. THIS HAS CREATED MODERATE SOUTHEAST UPSLOPE FLOW ACROSS MUCH
OF WEST TEXAS...PULLING DEEP BOUNDARY LEVEL MOISTURE WWD.
INSTABILITY INCREASES FROM NE TO SW ACCORDINGLY WITH CAPE VALUES
RANGING FROM AROUND 2000 J/KG IN THE NE ZONES TO GREATER THAN 3500
J/KG ACROSS THE SW ZONES. COMBINATION OF STRONG LOW-LEVEL
SPEED/DIRECTIONAL SHEAR AND HIGH CAPE HAS CREATED A VERY FAVORABLE
ENVIRONMENT FOR SEVERE TSRA THIS AFTERNOON AND EVENING. SEE LATEST
SWODY1...SWOMCD AND HWOLBB FOR DETAILS. CONVECTION IS EXPECTED TO
COALESCE INTO MCS BY LATE EVENING AS IT PROPAGATES SOUTHEAST ACROSS
WEST TEXAS DURING THE OVERNIGHT AREAS...BRINGING MOST AREAS AT LEAST
MODERATE RAINFALL. QUESTIONS ABOUND WITH RESPECT FOR WEDNESDAY/S
TEMPERATURES AND PRECIPITATION CHANCES. ANY OUTFLOW-INDUCED CLOUD
COVER LIKELY WILL HAVE A BIG IMPACT ON TEMPERATURES AND AFTERNOON
INSTABILITY.

DAYS TWO THROUGH SEVEN...
NORTHWEST FLOW ALOFT WILL CONTINUE ACROSS THE REGION AS A MID
AND UPPER LEVEL RIDGE REMAINS ANCHORED ALONG THE WEST COAST
THROUGH SATURDAY. RIDGE THEN BEGINS TO RETROGRADE TO NEAR 140W-145W
BY TUESDAY WITH A TROF DEVELOPING ALONG THE PACIFIC NORTHWEST AND
A WEAK/FLAT RIDGE MOVING EAST ACROSS THE SOUTHWESTERN CONUS. A
SERIES OF STRONG SHORTWAVES MOVE OVER THE RIDGE AND SLIDE DOWN
ALONG THE ROCKIES INTO THE PLAINS. ONE SHORTWAVE MOVES INTO THE
NORTHERN PLAINS WEDNESDAY NIGHT WITH ANOTHER SHORTWAVE MOVING
INTO MONTANA LATE FRIDAY. THIS SHORTWAVE THEN MOVES SOUTHEAST INTO
THE CENTRAL PLAINS BY SATURDAY EVENING. LOW LEVEL UPSLOPE FLOW WILL
CONTINUE ACROSS THE REGION THROUGH SATURDAY. WILL CONTINUE CHANCE
TO SLIGHT CHANCE PRECIPITATION ACROSS THE RELIGION THROUGH SUNDAY
WITH BEST CHANCES LATE AFTERNOON AND DURING THE NIGHT. A WARM FRONT
BISECTING THE FORECAST AREA WEDNESDAY AFTERNOON WILL MOVE BACK TO
THE SOUTH AND INTO THE NORTHERN PERMIAN BASIN BY THURSDAY MORNING
WHERE IT IS EXPECTED TO REMAIN NEARLY STATIONARY. ANOTHER COLD
FRONT WILL MOVE THROUGH THE AREA FRIDAY MORNING. THE SHORTWAVE
MOVING INTO THE PLAINS SUNDAY WILL PUSH A SECOND AND STRONGER COLD
FRONT THROUGH THE REGION SUNDAY MORNING. FLOW ALOFT BECOMES NEAR
ZONAL BEGINNING OF NEXT WEEK WITH A WEAK UPPER LEVEL RIDGE MOVING
ACROSS THE AREA TUESDAY. WITH THUS KEEP MONDAY AND TUESDAY DRY.

FCSTID = 08

FRIONA      59 78 58 79 / 60 20 40 20
TULIA       60 77 59 77 / 60 20 30 20
LUBBOCK     66 81 62 81 / 60 20 30 20
BROWNFIELD  66 85 64 83 / 60 20 40 20
CHILDRESS   63 75 64 80 / 60 20 30 20
ASPERMONT   68 80 67 83 / 60 20 30 20

.LBB...NONE.
Hazardous weather outlook, Jun 3, 10:36 AM CST, 13 hours 25 minutes before
TXZ021>044-040000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1136 AM CDT TUE JUN 3 2003

THIS IS A HAZARDOUS WEATHER OUTLOOK FOR THE EXTREME SOUTHERN
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...

CONVECTIVE

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT ACROSS ALL OF THE SOUTHERN PANHANDLE...THE SOUTH PLAINS AND
THE ROLLING PLAINS.

A STATIONARY FRONT EXTENDED ACROSS SOUTHEASTERN NEW MEXICO AND THE
PERMIAN BASIN LATE THIS MORNING. SOUTHEASTERLY LOW LEVEL FLOW ALONG
AND NORTH OF THE FRONT HAS ALLOWED LOW LEVEL MOISTURE TO INCREASE
INTO THE SOUTH PLAINS AREA THIS MORNING. WITH STRONG HEATING OF THE
ATMOSPHERE THROUGH THE DAY...THE AIR MASS ACROSS THE AREA IS
EXPECTED TO BECOME VERY UNSTABLE BY LATE THIS AFTERNOON. THE
STATIONARY FRONT IS EXPECTED TO MOVE NORTHWARD AS A WARM FRONT TODAY
IN RESPONSE TO SEVERAL UPPER LEVEL DISTURBANCES TRANSLATING OUT OF
THE SOUTHERN ROCKIES AND INTO THE SOUTHERN PLAINS. BY LATE THIS
AFTERNOON...A DRY LINE WILL EXTEND SOUTHWARD FROM THE WARM FRONT
ACROSS EXTREME EASTERN NEW MEXICO.

THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE DRY LINE AND THE
WARM FRONT BY LATE THIS AFTERNOON AND MOVE SOUTHEAST. THE
COMBINATION OF STRONG INSTABILITY AND WIND SHEAR WILL RESULT IN
FAVORABLE CONDITIONS FOR ORGANIZED SEVERE THUNDERSTORMS INCLUDING
SUPERCELLS. GIANT HAIL AND VERY STRONG DOWNBURST WINDS ARE LIKELY
FROM THESE STORMS. STORMS THAT MOVE SOUTHEAST ALONG AND NORTH OF THE
NORTHWEST TO SOUTHEAST ORIENTED WARM FRONT WILL ALSO BE CAPABLE OF
PRODUCING TORNADOES.

.DAYS TWO THROUGH SEVEN...

SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE ACROSS THE SOUTH PLAINS...
EXTREME SOUTHERN PANHANDLE AND ROLLING PLAINS WEDNESDAY AND THURSDAY
AFTERNOONS AND EVENINGS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EARLY TONIGHT.

EJC

In the hours before

Special weather statement, Jun 3, 8:03 PM CST, 3 hours 58 minutes before
TXZ021>044-040500-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
903 PM CDT TUE JUN 3 2003

THE STORM PREDICTION CENTER HAS ISSUED SEVERE THUNDERSTORMS WATCH
NUMBER 475 UNTIL MIDNIGHT CDT. THIS WATCH INCLUDES BUT IS NOT
LIMITED TO THE FOLLOWING COUNTIES.

MOTLEY...COTTLE...FLOYD...HALE...BAILEY...LAMB...KING...DICKENS...
CROSBY...LUBBOCK...HOCKLEY...COCHRAN...KENT...STONEWALL...GARZA...
LYNN.. .TERRY AND YOAKUM...PARMER...CASTRO...SWISHER...BRISCOE...
CHILDRESS AND HALL

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE
FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH
AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.
Local storm report, Jun 3, 10:01 PM CST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1101 PM CDT TUE JUN 03 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0934 PM    4 W SUNDOWN               TX   1.00 IN HAIL
06/03/03   HOCKLEY

0920 PM    1 W WHITEFACE             TX   1.00 IN HAIL
06/03/03   COCHRAN

0910 PM    PEP                       TX   0.75 IN HAIL
06/03/03   HOCKLEY

0853 PM    6 N MORTON                TX   0.88 IN HAIL
06/03/03   COCHRAN

0850 PM    12 W LITTLEFIELD          TX   1.50 IN HAIL
06/03/03   LAMB

0848 PM    5 E ENOCHS                TX   2.75 IN HAIL
06/03/03   BAILEY

0845 PM    5 NE ENOCHS               TX   2.00 IN HAIL
06/03/03   BAILEY

0840 PM    NEEDMORE                  TX   70 MPH TSTORM WIND
06/03/03   BAILEY                         3 TELEPHONE POLES DOWN

0823 PM    7 NW SUDAN                TX   1.75 IN HAIL
06/03/03   LAMB

0815 PM    MULESHOE                  TX   1.75 IN HAIL
06/03/03   BAILEY

0815 PM    1 S NEW HOME              TX   1.75 IN HAIL
06/03/03   LYNN

0755 PM    1 W BOVINA                TX   0.88 IN HAIL
06/03/03   PARMER

0725 PM    2 NE BOVINA               TX   TORNADO
06/03/03   PARMER

0720 PM    8 N BOVINA                TX   TORNADO
06/03/03   PARMER

0715 PM    5 SW FRIONA               TX   TORNADO
06/03/03   PARMER

0657 PM    7 NW FRIONA               TX   2.75 IN HAIL
06/03/03   PARMER

0653 PM    8 NW FRIONA               TX   2.00 IN HAIL
06/03/03   PARMER

0640 PM    2 N FRIONA                TX   0.88 IN HAIL
06/03/03   PARMER

0615 PM    GRASSLAND                 TX   0.75 IN HAIL
06/03/03   LYNN

0600 PM    POST                      TX   1.75 IN HAIL
06/03/03   GARZA

0555 PM    5 W SOUTHLAND             TX   1.00 IN HAIL
06/03/03   LYNN

0544 PM    6 NW POST                 TX   1.75 IN HAIL
06/03/03   GARZA

0533 PM    SLATON                    TX   1.00 IN HAIL
06/03/03   LUBBOCK

0524 PM    11 E SOUTHLAND            TX   2.00 IN HAIL
06/03/03   GARZA

0515 PM    RANSOM CANYON             TX   1.75 IN HAIL
06/03/03   LUBBOCK

0502 PM    3 SW IDALOU               TX   1.75 IN HAIL
06/03/03   LUBBOCK

0445 PM    LUBBOCK INT. AIRPORT      TX   1.75 IN HAIL
06/03/03   LUBBOCK

0441 PM    LUBBOCK INT. AIRPORT      TX   2.75 IN HAIL
06/03/03   LUBBOCK

0406 PM    IDALOU                    TX   1.75 IN HAIL
06/03/03   LUBBOCK

0358 PM    5 NW IDALOU               TX   1.75 IN HAIL
06/03/03   LUBBOCK

0352 PM    6 E NEW DEAL              TX   1.00 IN HAIL
06/03/03   LUBBOCK

0344 PM    3 E NEW DEAL              TX   0.75 IN HAIL
06/03/03   LUBBOCK

SGE

The radar

The Lubbock radar (KLBB), 62 km away, was scanning. The volume nearest the first event began at 05:58 UTC.

Open the radar archive at this moment

Event by event

15 thunderstorm wind, 13 hail, 5 flash flood, 2 tornado. Local standard time, as filed.

Thunderstorm Wind, Kent

When
June 4, 12:01 AM CST
Where
Kent County, Clairemont
Measured
61 kt (70 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
34.117, -101.433

The Kent County Sheriff's Office reported 70 mph thunderstorm wind gusts.

Thunderstorm Wind, Swisher

When
June 4, 8:25 PM CST
Where
Swisher County, 2 mi NE of Tulia
Measured
50 kt (58 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
34.183, -101.700

The West Texas Mesonet station northeast of town measured a 58 mph thunderstorm wind gust.

Hail, Swisher

When
June 4, 8:33 PM CST
Where
Swisher County, Tulia
Measured
0.75 in hail
Crop damage
$100,000
Reported by
LAW ENFORCEMENT
Coordinates
34.367, -101.750

Thunderstorm Wind, Swisher

When
June 4, 8:33 PM CST
Where
Swisher County, Tulia
Measured
60 kt (69 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
34.530, -101.735 (the zone’s center; the record gives no point)

Hail, Swisher

When
June 4, 8:42 PM CST
Where
Swisher County, Kress
Measured
0.75 in hail
Crop damage
$100,000
Reported by
LAW ENFORCEMENT
Coordinates
34.530, -101.735 (the zone’s center; the record gives no point)

Flash Flood, Castro

When
June 4, 8:49 PM CST to 10:30 PM CST
Where
Castro County, Dimmitt
Reported by
LAW ENFORCEMENT
Coordinates
34.000, -101.317

Widespread flooding was reported in and around Dimmitt.

Hail, Parmer

When
June 4, 8:55 PM CST
Where
Parmer County, 4 mi SE of Farwell
Measured
0.88 in hail
Crop damage
$150,000
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
34.200, -101.700

Thunderstorm Wind, Hale

When
June 4, 8:55 PM CST
Where
Hale County, 1 mi S of Plainview
Measured
51 kt (59 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
33.983, -101.333

The West Texas Mesonet station south of town measured a 59 mph thunderstorm wind gust.

Thunderstorm Wind, Hale

When
June 4, 9:00 PM CST
Where
Hale County, Plainview
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
34.367, -101.750

Strong thunderstorm wind blew down trees, power lines, and fences.

Thunderstorm Wind, Swisher

When
June 4, 9:07 PM CST
Where
Swisher County, Kress
Measured
56 kt (64 mph) estimated gust
Property damage
$50,000
Crop damage
$150,000
Reported by
LAW ENFORCEMENT
Coordinates
34.200, -101.700

Strong thunderstorm wind blew down power poles, damaged buildings. Strong wind and hail also destroyed crops.

Hail, Hale

When
June 4, 9:10 PM CST
Where
Hale County, Plainview
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
34.117, -101.433

Hail, Bailey

When
June 4, 9:28 PM CST to 9:31 PM CST
Where
Bailey County, 7 mi W of Maple
Measured
1 in hail
Crop damage
$200,000
Reported by
LAW ENFORCEMENT
Coordinates
33.667, -101.250

Hail, Floyd

When
June 4, 9:29 PM CST to 9:33 PM CST
Where
Floyd County, Lockney
Measured
0.88 in hail
Crop damage
$400,000
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
33.850, -103.017

Thunderstorm Wind, Floyd

When
June 4, 9:30 PM CST
Where
Floyd County, Lockney
Measured
80 kt (92 mph) estimated gust
Property damage
$80,000
Reported by
NEWSPAPER
Coordinates
34.072, -101.303 (the zone’s center; the record gives no point)

Strong thunderstorm wind destroyed several center pivot irrigation systems and uprooted trees.

Flash Flood, Swisher

When
June 4, 9:42 PM CST to 11:15 PM CST
Where
Swisher County, Tulia
Reported by
LAW ENFORCEMENT
Coordinates
34.533, -101.767

Portions of Highway 86 and Highway 87 were reported flooded.

Thunderstorm Wind, Floyd

When
June 4, 9:45 PM CST
Where
Floyd County, 2 mi NE of Floydada
Measured
63 kt (72 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
33.717, -102.900

The West Texas Mesonet station northeast of town measured a 72 mph thunderstorm wind gust.

Hail, Floyd

When
June 4, 9:48 PM CST
Where
Floyd County, Floydada
Measured
1.25 in hail
Crop damage
$2.0 million
Reported by
LAW ENFORCEMENT
Coordinates
34.072, -101.303 (the zone’s center; the record gives no point)

Wind-driven hail destroyed at least 7000 acres of cotton.

Tornado, Cochran

When
June 4, 10:00 PM CST
Where
Cochran County, 8 mi W of Morton
Rating
F0
Path length
0.1 mi
Path width
30 yd
Reported by
TRAINED SPOTTER
Coordinates
33.683, -101.383

A storm spotter reported a tornado over open country.

Thunderstorm Wind, Floyd

When
June 4, 10:10 PM CST
Where
Floyd County, Floydada
Measured
61 kt (70 mph) estimated gust
Property damage
$25,000
Reported by
GENERAL PUBLIC
Coordinates
33.733, -100.983

Strong thunderstorm wind damaged roofs in town and blew down trees and power poles.

Hail, Floyd

When
June 4, 10:10 PM CST
Where
Floyd County, 9 mi SE of Floydada
Measured
1 in hail
Crop damage
$200,000
Reported by
GENERAL PUBLIC
Coordinates
33.617, -102.900

Hail, Crosby

When
June 4, 10:17 PM CST
Where
Crosby County, Ralls
Measured
2.75 in hail
Property damage
$100,000
Reported by
LAW ENFORCEMENT
Coordinates
33.615, -101.300 (the zone’s center; the record gives no point)

Golfball to baseball size hail broke windows at the elementary school and damaged buildings in town.

Hail, Crosby

When
June 4, 10:21 PM CST
Where
Crosby County, Crosbyton
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
33.983, -101.333

Hail, Cochran

When
June 4, 10:25 PM CST
Where
Cochran County, 6 mi W of Lehman
Measured
1 in hail
Crop damage
$150,000
Reported by
TRAINED SPOTTER
Coordinates
33.100, -101.533

Flash Flood, Swisher

When
June 4, 10:26 PM CST to 11:30 PM CST
Where
Swisher County, Kress
Reported by
LAW ENFORCEMENT
Coordinates
34.533, -101.767

Roads were reported flooded in and around Kress.

Hail, Crosby

When
June 4, 10:34 PM CST
Where
Crosby County, Ralls
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
33.883, -101.217

Hail, Cochran

When
June 4, 10:45 PM CST
Where
Cochran County, 8 mi S of Lehman
Measured
1 in hail
Crop damage
$150,000
Reported by
TRAINED SPOTTER
Coordinates
33.733, -100.983

Thunderstorm Wind, Dickens

When
June 4, 10:46 PM CST
Where
Dickens County, Mc Adoo
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
33.183, -102.767

Strong thunderstorm wind blew down power lines and large tree limbs.

Flash Flood, Hale

When
June 4, 10:49 PM CST to 11:45 PM CST
Where
Hale County, Plainview
Reported by
LAW ENFORCEMENT
Coordinates
33.683, -101.383

Widespread flooding was reported in town.

Tornado, Yoakum

When
June 4, 10:55 PM CST
Where
Yoakum County, 4 mi E of Plains
Rating
F0
Path length
0.1 mi
Path width
30 yd
Reported by
LAW ENFORCEMENT
Coordinates
33.250, -100.750

The Yoakum County Sheriff's Office reported a tornado over open country.

Flash Flood, Floyd

When
June 4, 10:58 PM CST to 11:45 PM CST
Where
Floyd County, Floydada
Reported by
LAW ENFORCEMENT
Coordinates
33.500, -102.800

Widespread flooding was reported in town.

Thunderstorm Wind, Garza

When
June 4, 11:00 PM CST to 11:05 PM CST
Where
Garza County, 5 mi SW of Graham Chapel
Measured
55 kt (63 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
33.483, -100.867

The West Texas Mesonet station southwest of town measured a 63 mph thunderstorm wind gust.

Thunderstorm Wind, Dickens

When
June 4, 11:06 PM CST
Where
Dickens County, Mc Adoo
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
33.483, -100.850

Strong thunderstorm wind blew down power lines and large tree limbs.

Thunderstorm Wind, Dickens

When
June 4, 11:30 PM CST
Where
Dickens County, 1 mi W of Spur
Measured
57 kt (66 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
34.350, -102.983

The West Texas Mesonet station west of town measured a 66 mph thunderstorm wind gust.

Thunderstorm Wind, Dickens

When
June 4, 11:43 PM CST
Where
Dickens County, Spur
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
34.550, -101.750

Thunderstorm Wind, Kent

When
June 4, 11:45 PM CST
Where
Kent County, 10 mi W of Jayton
Measured
52 kt (60 mph) measured gust
Reported by
LAW ENFORCEMENT
Coordinates
33.167, -100.750

The Kent County Sheriff's Office reported 60 mph thunderstorm wind gusts.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2003Every state in 2003This day in weather historyThe tornado archive for Texas, 2003Warnings in Texas, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5368133, 5367581, 5366628, 5366629, 5366630, 5368111, 5367516, 5367805, 5365574, 5366631, 5367804, 5368115, 5368112, 5367582, 5365572, 5368114, 5368113, 5368117, 5368121, 5368122, 5368120, 5368118, 5368125, 5365573, 5368119, 5368126, 5368124, 5368116, 5368127, 5368123, 5368128, 5368129, 5368131, 5368132, 5368130.